Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 109, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2014, 8:26 PM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 8:26 PM PDT (03:26 UTC)
- Expired
- Aug 12, 2014, 11:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 8:47 PM PDT | FLASH FLOOD | 13 W Mohave (Azm20), CA | SPOTTER REPORTED ROUTE 66 IMPASSABLE DUE TO FLOODING. FROM SPOTTER NETWORK REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504 WGUS55 KVEF 130326 FFWVEF CAC071-130630- /O.NEW.KVEF.FF.W.0109.140813T0326Z-140813T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 826 PM PDT TUE AUG 12 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 1130 PM PDT * AT 823 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM AMBOY TO 28 MILES NORTHEAST OF ESSEX...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTH OF MITCHELL CAVERNS TO 21 MILES SOUTHWEST OF LAUGHLIN. THE STORMS PRODUCING FLASH FLOODING WERE NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... ESSEX...AMBOY AND NATIONAL TRAILS HIGHWAY THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 72 AND 130. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3486 11578 3520 11490 3441 11469 3436 11577 $$ JH
2 follow-up statements
061 WGUS75 KVEF 130457 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 957 PM PDT TUE AUG 12 2014 CAC071-130630- /O.CON.KVEF.FF.W.0109.000000T0000Z-140813T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 957 PM PDT TUE AUG 12 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM PDT FOR EAST CENTRAL SAN BERNARDINO COUNTY... AT 954 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN SOUTH OF INTERSTATE 40 AND MOVING SLOWLY SOUTH. HEAVY RAIN HAD FALLEN ON NATIONAL TRAILS HIGHWAY EAST OF AMBOY...AND IN THE MOJAVE NATIONAL PRESERVE. LOCATIONS IMPACTED INCLUDE... MITCHELL CAVERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3486 11578 3520 11490 3441 11469 3436 11577 $$ MORGAN
112 WGUS75 KVEF 130625 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1125 PM PDT TUE AUG 12 2014 CAC071-130634- /O.EXP.KVEF.FF.W.0109.000000T0000Z-140813T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 1125 PM PDT TUE AUG 12 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM PDT FOR EAST CENTRAL SAN BERNARDINO COUNTY... AT 1124 PM PDT...RADAR INDICATED THAT HEAVY RAIN HAD MOVED INTO EXTREME SOUTHEAST SAN BERNARDINO COUNTY. THE FLASH FLOOD WARNING FOR EAST CENTRAL SAN BERNARDINO COUNTY WILL BE ALLOWED TO EXPIRE. THERE MAY STILL BE WATER ON ROADS FROM HEAVY RAIN EARLIER. PLEASE OBEY ALL BARRICADES...AND TURN AROUND IF YOU ENCOUNTER A FLOODED ROAD. LAT...LON 3486 11578 3520 11490 3441 11469 3436 11577 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:50 PM PDT, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 12, 2:50 PM PDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT TUE AUG 12 2014 .SYNOPSIS...MONSOON MOISTURE OVER MOST OF THE REGION WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH WEDNESDAY. DRIER AIR WILL GRADUALLY MOVE IN FROM THE WEST STARTING THURSDAY WITH THUNDERSTORM CHANCES CONFINED TO MOHAVE COUNTY THURSDAY AND FRIDAY. SEASONAL TEMPERATURES AND AREA WIDE DRY CONDITIONS EXPECTED FOR THE WEEKEND. && .SHORT TERM...THROUGH FRIDAY... MOST INTENSE THUNDERSTORMS THIS AFTERNOON HAVE DEVELOPED ALONG A LINE FROM SOUTH CENTRAL SAN BERNARDINO COUNTY EXTENDING NORTHEAST INTO WESTERN CLARK AND LINCOLN COUNTIES. THESE STORMS HAVE DEVELOPED ALONG THE MOIST/DRY AIR INTERFACE AS NOTED ON WATER VAPOR IMAGERY. LOOKS TO BE A QUITE EVENING FOR MUCH OF INYO...ESMERALDA AND CENTRAL NYE COUNTIES. AS FOR ARIZONA. SEVERAL CIRCULATIONS NOTED ON SATELLITE OVER THE GRAND CANYON STATE. ONE WAS OVER NORTHERN MOHAVE COUNTY AND SHOULD BE MOVING INTO SOUTHWEST UTAH OVER THE NEXT 2-3 HOURS. A SECOND WAS OVER SOUTHWEST ARIZONA...OR JUST TO THE WEST OF GILA BEND. STARTING TO SEE A SMALL CLUSTER OF THUNDERSTORMS DEVELOP AHEAD OF THE FEATURE OVER SOUTHERN MOHAVE COUNTY. THE DISTURBANCE IS PROGGED TO LIFT NORTH ACROSS WESTERN ARIZONA TONIGHT AND WEDNESDAY MORNING PROVIDING ADDITIONAL DYNAMICS TO AN ALREADY MOIST/UNSTABLE AIR MASS. THE TROUGH WILL REMAIN OVER NORTHERN ARIZONA THROUGH WEDNESDAY WITH ENOUGH MOISTURE/INSTABILITY EAST OF A LINE FROM MORONGO VALLEY TO PAHRUMP TO RACHEL FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. ON THURSDAY AND FRIDAY...DRIER AND MORE STABLE AIR WILL CONTINUE TO PUSH EAST LIMITING THE THREAT FOR ANY STORMS TO MAINLY MOHAVE COUNTY. WILL LEAVE THE FLASH FLOOD WATCH AS IS AND ALLOW THE MID SHIFT TO MAKE ANY ADJUSTMENTS EARLY WEDNESDAY MORNING. .LONG TERM...FRIDAY NIGHT THROUGH MONDAY...DEEPER MOISTURE ASSOCIATED WITH THE MONSOONAL FLOW PUSHES EAST OF THE AREA AND THUNDERSTORM CHANCES DWINDLE BY THE WEEKEND. MODELS HINT AT A WEAK RETURN OF MOISTURE TO START THE WORK WEEK BUT CONFINE IT TO MAINLY THE SOUTHEASTERN PORTION OF MOHAVE COUNTY. WITH LESS EXPECTED CLOUD COVER AND A DRIER AIRMASS IN PLACE, TEMPERATURES SHOULD RETURN TO SEASONAL LEVELS FOR A WARM AND DRY MID AUGUST WEEKEND. && .AVIATION...FOR MCCARRAN...CONVECTION SHOULD IMPACT ALL CORRIDORS THIS EVENING...THEN PRIMARILY THE MORMON MESA AND PEACH SPRINGS CORRIDORS INTO WEDNESDAY MORNING. SCATTERED THUNDERSTORMS SOUTHWEST OF LAS VEGAS COULD AFFECT THE TERMINALS THROUGH THIS EVENING WITH GUSTY AND ERRATIC WINDS AND HEAVY RAINFALL. CEILINGS COULD LWR TO 6 KFT WITH VSBYS BRIEFLY REDUCED BY MODERATE TO HEAVY RAIN. AFTER WEDNESDAY MORNING SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE ISOLATED. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED-BROKEN CLOUDS ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS ALL OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH WEDNESDAY. WINDS WILL FAVOR TYPICAL DIURNAL WIND PATTERNS THROUGH ...EXCEPT NEAR THUNDERSTORMS. CEILINGS COULD LOWER TO 5 KFT WITH VSBYS REDUCED BY MODERATE TO HEAVY RAIN. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT INSTANCES OF FLASH FLOODING...STRONG GUSTY WINDS...HAIL...AND BLOWING DUST TODAY THROUGH WEDNESDAY. && SHORT TERM/AVIATION...PIERCE LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 12, 4:18 PM PDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 NNE NEEDLES 34.83N 114.61W
08/12/2014 SAN BERNARDINO CA TRAINED SPOTTER
THUNDERSTORM WINDS DAMAGED SEVERAL ROOFS ON HOMES IN
NEEDLES. ONE LARGE TREE WAS REPORTED DOWN AS WELL.
0400 PM FLASH FLOOD 2 NNE NEEDLES 34.84N 114.60W
08/12/2014 SAN BERNARDINO CA TRAINED SPOTTER
AT LEAST 6 INCHES OF WATER WERE FLOWING ACROSS BROADWAY
IN NEEDLES.
&&
STACHELSKILocal storm report, Aug 12, 4:26 PM PDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
426 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD OATMAN 35.03N 114.38W
08/12/2014 MOHAVE AZ FIRE DEPT/RESCUE
THE OATMAN FIRE DEPARTMENT REPORTED SEVERAL INCHES OF
WATER ALONG WITH SMALL ROCKS AND MUD CROSSED ROADS IN
OATMAN. WATERFALLS WERE REPORTED FORMING IN THE BLACK
MOUNTAINS FROM THE HEAVY RAIN.
&&
STACHELSKILocal storm report, Aug 12, 4:37 PM PDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
437 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG 1 NE NEEDLES 34.83N 114.60W
08/12/2014 SAN BERNARDINO CA PUBLIC
SPOTTER NETWORK SPOTTER REPORTS SIGNS AND SOME TELEPHONE
POLES BLOWN OVER WITH HEAVY PONDING ON FREEWAY EXIT AND
SURROUNDING STREETS.
&&
JPULLINLocal storm report, Aug 12, 6:05 PM PDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
605 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD WILLOW BEACH 35.87N 114.67W
08/12/2014 MOHAVE AZ PARK/FOREST SRVC
THE NATIONAL PARK SERVICE CLOSED THE ACCESS ROAD TO
WILLOW BEACH DUE TO FLASH FLOODING ON THE ROAD.
&&
STACHELSKILocal storm report, Aug 12, 7:34 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
734 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 2 S GOLDEN SHORES (MGSA 34.75N 114.48W
08/12/2014 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY FLOOD CONTROL DISTRICT TWEETED A PICTURE OF
WATER OVER HIGHWAY 95 2.5 MILES SOUTH OF GOLDEN SHORES,
AZ.
&&
JPULLINLocal storm report, Aug 12, 7:43 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM PDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD 2 S GOLDEN SHORES (MGSA 34.75N 114.48W
08/12/2014 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY FLOOD CONTROL DISTRICT TWEETED A PICTURE OF
WATER OVER ROUTE 66 2.5 MILES SOUTH OF GOLDEN SHORES, AZ.
&&
JPULLINThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:39 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 7:53 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 8:00 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 8:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 12, 9:32 PM PDT | Flash Flood Warning | VEF | San Bernardino | 5 hr |
| Aug 12, 10:07 PM PDT | Flash Flood Warning | VEF | San Bernardino | 113 min |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.